P-Phor Period Pain
PATIENT INFORMATION LEAFLET Phor Backache (Ibuprofen)
Read all of this leaflet carefully before you start taking this medicine.
Keep this leaflet. You may need to read it again. If you have any further questions, ask your doctor or pharmacist. This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours. If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
1. What are Phor Backache Capsules and what they are used for
2. Before you take Phor Backache Capsules
3. How to take Phor Backache Capsules
4. Possible side effects
5. How to store Phor Backache Capsules
6. Further information
Phor Backache Capsules contain ibuprofen and belong to a group of medicines called non-steroid anti-inflammatory drugs (NSAID’s). These medicines reduce pain and inflammation, and bring down a high temperature.
Phor Backache Capsules are used for treatment of various conditions affecting the joints (such as rheumatoid arthritis, including rheumatoid arthritis in children over 12 years of age, osteoarthritis and ankylosing spondylitis), muscles (e.g. low back pain, soft tissue injuries, such as sprains and strains) and areas of inflammation within tendons. It is also used for treatment of dental pain and after operations.
• You know that you are allergic to ibuprofen, aspirin or similar medicines, or any of the other ingredients in these capsules (listed at the end of this leaflet in Section 6)
• You have or previously have had a peptic ulcer (ulcer in your stomach, or intestines) or bleeding in your stomach, or have had two or more episodes of peptic ulcer, stomach bleeding or perforation
• You suffer from severe heart, liver or kidney disease, There is a risk of kidney problems in dehydrated children and adolescents.
• You are using other similar medicines (anti-inflammatories)
• You have a history of bleeding in your intestines, which is linked to previous use of anti inflammatories
• You have a condition which increases your tendency to bleeding
• You get symptoms of asthma, inflammation of the nose or blotches on the skin on taking aspirin or other non-steroidal anti-inflammatory drugs
• You are in your last three months of pregnancy.
Take special care with Phor Backache Capsules and check with your doctor or pharmacist before taking your medicine if:
• You have had an ulcer or some other problem affecting your stomach, or intestines in the past
• You have asthma or wheezing attacks (or if you have had asthma in the past)
• You have any heart, liver or kidney problems
• You are elderly
• You are female and trying for a baby
• You are suffering from Systemic Lupus Erythematosus (SLE) - a condition of the immune system resulting in joint pain, skin change and disorders of other organs
• You have disease of the stomach or intestines (e.g. ulcerative colitis or Crohn's disease).
If you are having a medical examination, tell the doctor that you are taking Phor Backache Capsules as they reduce the signs of fever and inflammation which would otherwise be noticed.
If you are also being treated for blood clotting, you should be monitored by your doctor for the first few days of treatment with Phor Backache Capsules.
If you have heart problems or suffered from a previous stroke or think that you may be at risk of these conditions (for example, if you have high blood pressure, diabetes or high cholesterol or are a smoker) you should discuss your treatment with your doctor or pharmacist.
Taking other medicines:
Please tell your doctor or pharmacist if you are taking or having recently taken any other medicines, including medicines obtained without a prescription.
Phor Backache Capsules may affect or be affected by the following medicines:
Can you take Phor Backache Capsule with other medicines?
Some medicines that are anti-coagulants (i.e. thin blood/prevent clotting e.g. aspirin/acetylsalicylic acid, warfarin, ticlopidine), some medicines that reduces high blood pressure (ACE-inhibitors such as captopril, beta-blockers such as atenolol, or angiotensin-II receptor antagonists such as losartan), and other medicines may affect or be affected by treatment with ibuprofen. You should therefore always seek the advice of your doctor or pharmacists before you take ibuprofen with other medicines.
• Diuretics (to make you pass more water)
• Cholestyramine (a drug used to lower cholesterol)
• Medicines known as sulphonylureas such as glibenclamide (used to treat diabetes)
• Voriconazole or fluconazole (types of anti-fungal drugs)
• Gingko biloba herbal medicine (there is a chance you may bleed more easily if you are taking this with ibuprofen).
• Lithium (for depression)
• Antiplatelet tablets (to prevent blood clots, e.g. clopidogrel)
• Zidovudine (an anti-viral drug)
• SSRIs such as fluoxetine or sertraline (for depression)
• Medicines for the treatment of heart failure (e.g. digoxin)
• A corticosteroid (e.g. for asthma and various inflammatory conditions)
• Antibiotics (for an infection, e.g. quinolone such as ciprofloxacin
• Aminoglycosides (a type of antibiotic)
• Any other NSAID (for painful or inflammatory conditions e.g. aspirin)
• Mifepristone (used to terminate pregnancies)
• Methotrexate (which can be used to treat certain tumours and other diseases including psoriasis and rheumatoid arthritis)
• Ciclosporin and Tacrolimus (used to suppress the body’s immune system, e.g. following transplants or in diseases such as psoriasis and rheumatoid arthritis).
The use of Ibuprofen whilst pregnant or breast feeding should be avoided. Ibuprofen should not be used in late (the last three months) of pregnancy and should only be taken in the first six months of pregnancy on the advice of your doctor. Phor Backache Capsules may make it more difficult to become pregnant. You should inform your doctor if you are planning to become pregnant or if you have problems becoming pregnant.
If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
Ibuprofen may make you feel dizzy, drowsy, tired or you may have difficulty seeing. If the capsules affect you in this way do not drive, operate machinery or do anything that requires you to be alert.
This medicine also contains the sugar sucrose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.
It is best to take Phor Backache Capsules with or after food. The capsules should be swallowed whole with a large glass of water. Do not chew or suck the capsules. If you find it hard to swallow the capsules, you may sprinkle the contents onto a spoonful of soft food or yogurt.
Make sure you take your capsules exactly as directed. The instructions will be written on the label. You should check with your doctor or pharmacist if you are not sure.
Medicines such as Phor Backache Capsules may be associated with a small increased risk of heart attack (“myocardial infarction”) or stroke. Any risk is more likely with higher doses and prolonged treatment. Do not exceed the recommended dose or duration of treatment.
Swallow each capsule whole with a little water, with or after food.
Adults: The usual dose is two capsules, twice a day, taken morning and night. This may be increased to three capsules twice a day until your condition is controlled.
As a general principle, the smallest effective dose should be used.
Elderly: If you are elderly, your doctor may want to reduce the usual adult dose and check that the medicine is suiting you, especially during the first four weeks of treatment. Be sure to follow your doctor’s instructions carefully and to keep your appointments.
Children: Phor Backache Capsules are not recommended for use in children under 12 years.
If you (or someone else) takes too many of these capsules, contact your doctor, or hospital immediately for advice. Bring the pack with any remaining capsules with you.
If you miss a dose, leave it out and take the next dose whenever it is due. After that, just carry on as before. Do not take double the dose. If you have any further questions about these capsules, ask your doctor or pharmacist.
Like all medicines Phor Backache Capsules can cause side effects, although not everybody gets them.
All medicines can cause allergic reactions although serious allergic reactions are rare. Any sudden wheeziness, difficulty in breathing, swelling of the eyelids, face or lips, rash or itching (especially affecting your whole body) should be reported to a doctor immediately.
STOP TAKING the medicine and tell your doctor if you experience:
• Indigestion or heart burn
• Abdominal Pain (pains in your stomach) or other abnormal stomach symptoms.
If you suffer from any of the following at anytime during your treatment STOP TAKING the medicine and see a doctor immediately.
• Pass blood in your stools/motions
• Severe headache, high temperature, stiffness of the neck or intolerance to light
• Pass black tarry stools
• Vomit any blood or dark particles that look like coffee grounds.
• Feeling sick and/or vomiting
• Yellowing of the eyes and/or skin
• Severe sore throat with high fever
• Blurred or disturbed vision or seeing/hearing strange things
• Fluid retention (e.g. swollen ankles)
• High blood pressure.
If you suffer from a sore throat, high fever, feel very tired, become pale, develop bruises and nose bleeds. These may indicate blood problems developing as a result of using this medicine.
Liver problems, abnormal liver function tests.
Severe skin reactions such as blisters, sores or ulceration may occur rarely with ibuprofen.
Kidney problems (symptoms may include swelling of face, ankles or other parts of the body, with sudden increase or decrease in the amount of urine passed or blood in urine.
Very rarely Phor Backache Capsules may cause aseptic meningitis (inflammation of the protective membrane surrounding the brain) and may be associated with stiff neck, headache, nausea, vomiting, fever or disorientation.
Other unusual effects may include hallucinations, dizziness, tingling of hands and feet, ringing in the ears, depression, confusion, difficulty sleeping, anxiety, impaired hearing, diarrhoea, constipation, flatulence (wind), unexpected sensitivity of the skin to the sun, tiredness, malaise, mood swings, sleepiness and swelling and irritation inside the nose.
Ibuprofen has also been shown to sometimes worsen the symptoms of Crohn’s disease or colitis.
Medicines such as Phor Backache Capsules may be associated with a small increased risk of heart attack (“myocardial infarction”) or stroke.
If any of the side effects become serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
Keep out of the reach and sight of children.
Do not use Phor Backache Capsules after the expiry date which is stated on the label. They should be stored in a cool, dry place, below 25„C. Keep in original container to protect from light.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment. Remember:
This medicine is for you. Only a doctor can prescribe it for you. Never give this medicine to someone else, it could harm them, even if their symptoms seem the same as yours.
What Phor Backache Capsules contain
Phor Backache Capsules are prolonged release capsules. Each capsule contains 300mg of the active substance, ibuprofen. The other ingredients are sucrose, maize starch, povidone, ethanol, IMS 99.
Phor Backache Capsules are packed in plastic securitainers containing 30, 60 or 120 capsules or aluminium blister packs containing 30 capsules.
Marketing Authorisation Holder: Mercury Pharma Group Ltd, No. Capital House,
85 King William Street, London EC4N 7BL, UK
Manufacturer: Eurand France S.A.S., 14 rue du Clos Barrois, ZI de Nogent-Oise, 60183 Nogent Cedex, France.
This leaflet was last revised in December 2015.